Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 110, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2004, 7:00 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 7:00 PM MDT (01:00 UTC)
- Expired
- Jun 8, 2004, 8:00 PM MDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 126 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:00 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 090100 SVRLBF NEC029-085-090200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 700 PM MDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYES COUNTY IN SOUTHWEST NEBRASKA CHASE COUNTY IN SOUTHWEST NEBRASKA * UNTIL 800 PM MDT(900 PM CDT) * AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTH OF ENDERS...OR ABOUT 17 MILES SOUTH OF IMPERIAL...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF ENDERS AROUND 725 PM MDT WAUNETA AROUND 735 PM MDT 7 MILES NORTHWEST OF HAMLET AROUND 850 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4057 10175 4036 10174 4036 10109 4057 10112 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:41 PM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 8, 1:41 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 PM CDT TUE JUN 8 2004 ...FORECAST CHALLENGE IS POPS... .NEAR TERM...CAP SLOWLY ERODING WITH VERY UNSTABLE ENVIRONMENT SOUTH OF SEMI STATIONARY FRONT DRAPED NE FROM NEAR IML TO BBW. SURFACE HIGH RIDGING SOUTH ACROSS THE PANHANDLE AND INTO THE NCTNRL WITH MSAS DATA SHOWING FRONT SHIFTING SOUTHWARD ACROSS NE NEB. PRESSURE GRADIENT TIGHTENING AS SURFACE LOW MOVES INTO SW NEB WITH GUSTY WINDS ACROSS THE NW ATTM...WITH ST/SC DECK ACROSS THE NORTHWEST LIMITING OVERALL HEATING IN NORTHEAST WIND FLOW. THIS EVENING STORMS TO REDEVELOP AS H85 JETLET STRENGTHENS TO 40 KTS AND WAVE LIFTS NE. TROPICAL MOISTURE IN PLACE WITH OVERALL COVERAGE TO BE FOCUSED NEAR THE FRONT WITH SLOW MOVING STORMS THAT MAY RESULT IN HIGHER RAINFALL POTENTIAL AS STORM TRACKS SLOWLY NORTHEAST. THE MODELS CONTINUE TO SLOW THE EVOLUTION OF THE UPPER LOW TO FILL AND LIFT NORTHEAST THROUGH FRIDAY. TIMING OF WAVES EJECTING NE WILL MAKE POSSIBLE FOR CHC POPS UNTIL THURSDAY NIGHT WHEN SYSTEM PULLS NE. DRIER AIR BRIEFLY FILTERS EAST FRIDAY BEFORE BOUNDARY RETURNS NORTH ON SATURDAY. GUIDANCE NUMBERS SLOW IN CATCHING UP ON COOLER AIR TO THE NORTH OF THE BOUNDARY WITH COOLER GUIDANCE NUMBERS FOLLOWED OVER THE NORTH AS CLOUDS AND NE WIND FLOW TO INHIBIT HEATING POTENTIAL FOR WEDNESDAY AS BOUNDARY LAYER MOISTENS. .LONG TERM...MODEL DIFFERENCES CROPPING IN WITH TRENDED WITH GFS. MAIN CHANGES IN THE LONGTERM WAS MODIFYING DEWPOINTS FOR INITIAL DRY AIR SURGE ON FRIDAY THEN MOISTURE RETURNS SATURDAY WITH SYSTEM MOVING EAST SUNDAY. MONDAY AND TUESDAY MORE PROGRESSIVE FLOW ALOFT AS SURFACE HIGH PRESSURE CENTER MOVES SOUTHEAST AND UPPER RIDGE BUILDS EAST FROM THE WEST COAST. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && KECK
Hazardous weather outlook, Jun 8, 2:13 PM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT TUE JUN 8 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-091100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 313 PM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. MAIN THREAT WITH THESE STORMS WILL BE IN THE FORM OF LARGE HAIL AND DAMAGING DOWNBURST WINDS BUT EARLY THIS EVENING AND NEAR THE FRONT AN ISOLATED TORNADO IS POSSIBLE. A STATIONARY FRONT WILL REMAIN ACROSS THE OUTLOOK AREA TONIGHT. THIS FRONT WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL REMAIN MAINLY EAST OF A LINE FROM CHAPPELL IN DEUEL COUNTY TO MILLS IN KEYA PAHA COUNTY BUT SEVERE WEATHER IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. ONCE AGAIN ISOLATED TORNADOES ARE POSSIBLE EARLY BUT AS THE EVENING PROGRESSES THE THUNDERSTORMS WILL BECOME MULTICELLULAR WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...LOW PRESSURE ACROSS THE WESTERN HIGH PLAINS WILL DEVELOP ALONG THE STATIONARY FRONT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN HIGH PLAINS LATE IN THE DAY AND MOVE EAST AND NORTHEAST DURING THE EVENING OR AT NIGHT. LARGE HAIL WILL BE THE PRIMARY THREAT. THE AREA OF GREATEST CONCERN STILL REMAINS WEST OF HIGHWAY 83. THURSDAY...A SIGNIFICANT UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION. WINDS ALOFT WILL REMAIN STRONG SUGGESTING AN ISOLATED TORNADO IS POSSIBLE. MOISTURE WILL BE MORE THAN ADEQUATE FOR SEVERE STORMS TO DEVELOP ACROSS MOST IF NOT ALL OF THE OUTLOOK REGION. FRIDAY AND SATURDAY...NO SEVERE THUNDERSTORMS ARE FORECAST. SUNDAY...LOW PRESSURE WILL DEVELOP ALONG A STATIONARY FRONT ACROSS THE WESTERN HIGH PLAINS. SCATTERED THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING MAINLY SOUTH OF HIGHWAY 91 AND EAST OF HIGHWAY 61.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.